Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 205, NWS Mobile, AL

December 13, 2001Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 13, 2001, 9:24 PM CST for Perry County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2001, 9:24 PM CST (03:24 UTC)
Expired
Dec 13, 2001, 10:00 PM CST
In force
36 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Perry County, MS

What was reported inside it

TimeReportWhereRemark
Dec 13, 9:50 PM CSTTornado F0Hintonville, MSA weak tornado briefly touched down along State Road 15 near Hintonville. The tornado did damage primarily to trees in a wooded area. No structures in the area were damaged.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 8:15 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
2.4
Supercell composite
9.4

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 8:30 PM CST, 54 minutes earlier.

Area forecast discussion, Dec 13, 8:30 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CST THU DEC 13 2001

WILL UPDATE FOR TORNADO WATCH AND ADD SEVERE WORDING.

.MOB...
AL...FFA THROUGH 4 AM FRI ALZ051>053. SCA GMZ630-650-670.
FL...SCA GMZ655-675.
MS...FFA THROUGH 4 AM FRI MSZ067-075-076.

In the hours before

Special weather statement, Dec 13, 8:32 PM CST, 52 minutes before
ALZ051>055-061>064-MSZ067-075-076-140700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CST THU DEC 13 2001

...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 1 AM FRIDAY MORNING...

IN SOUTHWEST ALABAMA...

    MOBILE...BALDWIN...WASHINGTON CHOCTAW CLARKE...MONROE...WILCOX.

IN SOUTHEAST MISSISSIPPI...

    WAYNE...GREENE...PERRY.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 11:47 PM CSTSevere Thunderstorm WarningMOBClarke, Wilcox28 min
Dec 14, 12:01 AM CSTSevere Thunderstorm WarningMOBWashington29 min
Dec 14, 12:26 AM CSTSevere Thunderstorm WarningMOBMobile34 min
Dec 14, 12:35 AM CSTSpecial Marine WarningMOB115 min
Dec 14, 12:35 AM CSTSpecial Marine WarningMOB115 min
Dec 14, 12:35 AM CSTSpecial Marine WarningMOB115 min
Dec 14, 2:10 AM CSTSpecial Marine WarningMOB65 min
Dec 14, 2:10 AM CSTSpecial Marine WarningMOB65 min
Dec 13, 9:46 PM CSTTornado WarningMOBPerry14 min
Dec 13, 9:52 PM CSTSevere Thunderstorm WarningMOBGreene, Wayne38 min
Dec 13, 10:32 PM CSTSevere Thunderstorm WarningMOBGeorge, Perry, Stone28 min
Dec 13, 10:32 PM CSTSevere Thunderstorm WarningMOBGreene28 min
Dec 13, 10:56 PM CSTSevere Thunderstorm WarningMOBGreene, Perry34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.